MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD UNI CMNTLS TIB SZ C LM; PROSTHESIS, KNEE

BIOMET UK LTD. OXFORD UNI CMNTLS TIB SZ C LM; PROSTHESIS, KNEE
Catalog Number 166574
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: associated medical devices: oxf anat brg lt md size 3 pma; item# 159547; lot# 67165060 x2, oxf anat brg lt md size 3 pma; item# 159547; lot# 67118949 x2.G2: foreign: event occurred in china.2 products lot # 67165060 have been returned.Visual examination of the first product found that the bearing was still sealed within the cavity with the seal intact.Visual examination of the second product identified that the bearing moves freely within the pouch.The vacuum sealed pouch is wrinkled with creases and folds.It was no longer vacuum sealed.The pouch was sent for further analysis by virtue of a bubble test.The test passed confirming that the pouch is not breached.2 products lot # 67118949 have been returned.Visual examination of the first product found that the bearing was still sealed within the cavity with the seal intact.Visual examination of the second product identified that the bearing moves freely within the pouch.The vacuum sealed pouch is wrinkled with creases and folds.It was no longer vacuum sealed.The pouch was sent for further analysis by virtue of a bubble test.The test passed confirming that the pouch is not breached.1 product lot # 6728016 has been returned.Visual examination found that the oxford tibial component moves freely within the pouch.The vacuum sealed pouch is wrinkled with creases and folds and has a visible small hole (tear).It was no longer vacuum sealed.A review of the device manufacturing records of lots # 67165060 and 6728016 confirmed no abnormalities or deviations that could be related to the reported event.A review of the device manufacturing records of lot # 67118949 confirmed no abnormalities or deviations.Review of the complaint histories found no additional related complaints for these items and the reported part and lot combinations.On the five returned products, two bearings were still sealed within the cavity with the seal intact.For these two products, it is considered that the root cause of the reported issue is unrelated to the zimmer biomet medical device.The three other products (two bearings and one tibial component) moves freely within the pouch which was no longer vacuum sealed.For the two bearings pouches, testing confirmed that pouches were not breached and were sealed within validated parameters ensuring the products remain protected and safe for use.It is therefore considered that the products were packaged to pre defined specification and no manufacturing or design issue was identified.The root cause of the reported issue is attributed to a transport/storage issue.Regarding the tibial component pouch, a visible small hole was found during visual inspection.However, a definitive root cause of this hole could not be determined.Furthermore, review of the device manufacturing histories indicate that the products were packaged to pre-defined specification and no manufacturing or design issue was identified.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a procedure, upon opening the package, the surgeon observed that the inner sterile packaging was not vacuum sealed.Five packages in total from different batches were opened and reportedly exhibited the same condition.It was unclear whether the issue was due to a packaging damage or a potential design change.There were no reported adverse consequences or patient impact, and the procedure was completed using back-up implants.No further event information is available at the time of this report.

Brand Name
OXFORD UNI CMNTLS TIB SZ C LM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24468434
Report Number3002806535-2026-00100
Device Sequence Number21363821
Product Code NRA
UDI-Device Identifier00887868354731
UDI-Public(01)00887868354731(17)300218(10)6728016
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number166574
Device Lot Number6728016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexUnknown